Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 5, 2010, 3:46 PM CST for Barton County, Russell County, Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2010, 3:46 PM CST (21:46 UTC)
- Expired
- Mar 5, 2010, 7:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502 WWUS73 KICT 052146 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 346 PM CST FRI MAR 5 2010 KSZ032-047-060100- /O.NEW.KICT.WI.Y.0004.100305T2146Z-100306T0100Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 346 PM CST FRI MAR 5 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * TIMING...STRONG SOUTH TO SOUTHEAST WINDS WILL AFFECT RUSSELL AND BARTON COUNTIES INTO THIS EVENING. * WINDS...WILL BE OUT OF THE SOUTH AT 25 TO 35 MPH WITH A FEW GUSTS TO 45 MPH. * IMPACTS...WILL INCLUDE HAZARDS TO BROAD SIDED VEHICLES ON EAST WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
1 follow-up statement
462 WWUS73 KICT 060113 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 713 PM CST FRI MAR 5 2010 KSZ032-047-060215- /O.EXP.KICT.WI.Y.0004.000000T0000Z-100306T0100Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 713 PM CST FRI MAR 5 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. * GUSTY WINDS TO 35 MPH ARE STILL POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS, BUT WIND SPEEDS WILL SLOWLY DIMINISH AS THE EVENING PROGRESSES. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:30 PM CST, 16 minutes earlier.
Area forecast discussion, Mar 5, 3:30 PM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 330 PM CST FRI MAR 5 2010 .DISCUSSION... FORECAST HIGHLIGHTS INCLUDE PRECIPITATION CHANCES TONIGHT INTO SATURDAY MORNING...AND AGAIN SUNDAY NIGHT THROUGH TUESDAY...AND CONTINUED NEAR TO ABOVE NORMAL TEMPERATURES OVER THE NEXT SEVERAL DAYS. THINKING SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY NORTHERN PORTIONS OF THE FORECAST AREA THIS EVENING/TONIGHT...WITH MORE ISOLATED ACTIVITY POSSIBLE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. CULPRIT IS A POTENT UPPER LOW THAT WILL BE SKIRTING ACROSS NORTHERN KANSAS AND NEBRASKA. FORCING AND SHEAR IS GOOD...BUT MOISTURE/INSTABILITY IS QUITE MEAGER...SO THE STRONGEST ACTIVITY SHOULD ONLY BE CAPABLE OF PEA SIZE HAIL...GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ACROSS CENTRAL KS THIS EVENING. ACTIVITY MAY LINGER OVER SOUTHEAST KS ON SATURDAY MORNING. CAN'T RULE OUT A STRAY SHOWER/SPRINKLES SATURDAY AFTERNOON THROUGH SUNDAY MORNING ACROSS MIDDLE PORTIONS OF THE FORECAST AREA ALONG STALLED WEAK LOW-LEVEL BAROCLINIC ZONE. MEAGER MOISTURE AND UPPER RIDGING SHOULD PRECLUDE ANYTHING WIDESPREAD THOUGH. POWERFUL UPPER LOW IS STILL SLATED TO SPREAD WIDESPREAD SHOWERS/EMBEDDED THUNDERSTORMS EAST/NORTHEAST ACROSS THE FORECAST AREA SUNDAY NIGHT...AND ESPECIALLY MONDAY THROUGH MONDAY NIGHT. GOOD/DEEP MOISTURE TRANSPORT AND DECENT PWATS SHOULD RESULT IN WIDESPREAD 0.25-0.50 INCH RAINFALL...WITH LOCALLY HIGHER AMOUNTS. ADDITIONALLY...INSTABILITY IS A BIT BETTER SO COULD BE LOOKING AT A FEW STRONG STORMS MONDAY EVENING-NIGHT ACROSS MAINLY SOUTHWEST/SOUTHERN PORTIONS OF THE FORECAST AREA. QUITE A BIT OF UNCERTAINTY BETWEEN THE GFS AND ECMWF FOR TUESDAY AND BEYOND WITH REGARD TO THE MOVEMENT/LOCATION OF MONDAY'S UPPER LOW. BOTH MODELS STALL IT ACROSS THE CENTRAL PLAINS/MIDWEST...ALTHOUGH THE GFS LIFTS IT FARTHER NORTH. TENDED TO SIDE WITH THE ECMWF MODEL...AS IT HAS BEEN MORE CONSISTENT THAN THE GFS OVER THE PAST 4 MODEL RUNS. THAT SAID...AM ANTICIPATING SHOWERS LINGERING OVER MAINLY EASTERN/NORTHERN PORTIONS OF THE FORECAST AREA THROUGH TUESDAY. NEXT UPPER LOW IS EXPECTED TO AFFECT LOCATIONS MAINLY SOUTH OF THE FORECAST AREA...ALTHOUGH LATEST GFS SKIRTS PRECIPITATION ACROSS FAR SOUTHERN KS WEDNESDAY NIGHT-THURSDAY. ONCE AGAIN...AM TENDING TO SIDE WITH THE FURTHER SOUTH ECMWF. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE WEEKEND...WITH SLIGHTLY COOLER READINGS (BUT STILL AT/ABOVE NORMAL) FOR MONDAY-WEDNESDAY DUE TO PRECIPITATION AND/OR PERSISTENT CLOUDS. BOTH GFS AND ECMWF ARE IN AGREEMENT IN CARVING OUT A FAIRLY EXTENSIVE EASTERN CONUS TROUGH BY LATE WEEK...RESULTING IN TEMPERATURES ON THE COOLER SIDE...BUT ONLY SLIGHTLY BELOW NORMAL. ADK && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERN WILL BE PRECIP CHANCES OVERNIGHT ALONG WITH THE TIMING OF LOWER CIGS. THE LIGHT SHOWERS OVER CENTRAL KS THIS MORNING WAS THE RESULT OF ISENTROPIC LIFT ALONG THE 300K SURFACE. WHILE SOME ACCAS AND SPRINKLES SHOULD PERSIST THROUGH THE AFTERNOON...FEEL THE BULK OF THE ACTIVITY IS OVER. WHILE SOME LOWER CIGS ARE NOW STARTED TO MATERIALIZE SOUTHWEST OF THE FORECAST AREA...FEEL THEY WILL NOT BE THAT WIDESPREAD UNTIL AFTER 00Z. THE BEST CHANCES FOR SHOWERS AND STORM THIS EVENING CONTINUE TO BE NORTH OF THE FORECAST AREA WHERE THE BETTER UPPER DYNAMICS WILL BE LOCATED. HOWEVER COULD NOT RULE OUT A COUPLE SHOWERS OR ISOLATED STORMS OVER CENTRAL KS BETWEEN 00Z AND 06Z. EVEN THOUGH LOW LEVEL CLOUDS WILL BE ON THE INCREASE OVERNIGHT...FEEL CONFIDENT THAT THEY WILL REMAIN ABOVE IFR LEVELS AND POSSIBLY EVEN ABOVE MVFR LEVELS. LAWSON && .FIRE WEATHER... VERY HIGH GRASSLAND FIRE DANGER WILL LINGER THROUGH THIS EVENING MAINLY WEST OF I-135...DUE TO VERY STRONG SOUTH/SOUTHEAST WINDS. GRASSLAND FIRE DANGER WILL BE HIGH ON SATURDAY GENERALLY SOUTHEAST OF THE KS TURNPIKE...WITH LOW TO MODERATE GRASSLAND FIRE DANGER ON SUNDAY DUE TO RELATIVELY LIGHT WINDS. WIDESPREAD RAIN/EMBEDDED THUNDERSTORMS WILL SPREAD NORTHEAST ACROSS THE FORECAST AREA MONDAY-MONDAY NIGHT...WITH SHOWERS LINGERING THROUGH TUESDAY. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 48 64 45 61 / 20 10 10 20 HUTCHINSON 47 64 41 59 / 20 10 10 20 NEWTON 48 64 43 59 / 30 10 10 20 ELDORADO 48 64 45 60 / 30 20 10 20 WINFIELD-KWLD 48 65 46 62 / 20 20 10 20 RUSSELL 39 63 35 57 / 40 0 10 20 GREAT BEND 41 63 37 58 / 30 0 10 20 SALINA 46 63 37 57 / 30 10 10 10 MCPHERSON 47 63 40 58 / 30 10 10 20 COFFEYVILLE 47 64 47 62 / 20 20 10 20 CHANUTE 45 63 46 61 / 20 20 10 20 IOLA 44 63 46 60 / 30 20 10 10 PARSONS-KPPF 46 63 47 61 / 20 20 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 5, 1:35 PM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 135 PM CST FRI MAR 5 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 135 PM CST FRI MAR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH THIS AFTERNOON ACROSS MOST OF THE AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS CENTRAL KANSAS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST KANSAS ON SATURDAY MORNING. SEVERE WEATHER IS NOT EXPECTED. CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS THE ENTIRE AREA FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. STRONG STORMS WILL BE POSSIBLE ON MONDAY AFTERNOON...MAINLY ACROSS SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.